How to Get Rid of Water Weight Caused by Steroids

Few things are as annoying as when you spend weeks at the gym, follow a healthy, low-calorie diet and then find that you have lost hardly a pound. If you are taking drugs containing steroids, you might be retaining water. Signs include hands, fingers, ankles, wrists and toes that look bloated, and your face also might look puffy or swollen.

Action Plan

Make sure you are drinking enough water. If you do not hydrate your body sufficiently, it will, ironically, start retaining water as a defense mechanism. Drink at least eight glasses of water per day, and more if you exercise. Eat fruits and vegetables high in water, such as watermelon, cucumbers and tomatoes.

Reduce your sodium intake. Salt makes your body retain more water.

Follow a well-balanced diet of unprocessed foods. Processed foods often contain lots of sodium and high levels of sugar, which also makes you retain water. Avoid junk food, such as chips and soda. Include foods containing potassium, magnesium, amino acids, calcium and fibers in your diet. They help you get rid of excess water.

Exercise regularly. This might be the most important recommendation to reduce water retention. When you sweat, you get rid of excess water and also salt, which especially retains water in your legs. Add swimming to your exercise repertoire; the water pressure that surrounds your body squeezes water out of your skin and bladder.

Reducs any use of steroids. If you take medication containing steroids, ask your doctor if there is a steroid-free substitute.

Tips

If you hate drinking plain water, mix it with fresh fruit for a berry smoothie, adding vital nutrients. Remind yourself how lucky you to have only water weight to lose. Weight from fat is much harder to drop.

Warnings

Don't consume too much water at once. If your stomach becomes distended or you get a stomach ache or headache, stop immediately. People have died from drinking too much water at once. Three liters throughout the day is enough.

×